• Previous Article
    Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅲ. Two singularities
  • DCDS Home
  • This Issue
  • Next Article
    The fractional Schrödinger equation with singular potential and measure data
December  2019, 39(12): 7141-7162. doi: 10.3934/dcds.2019299

Predator-prey models with competition, Part Ⅲ: Classification of stationary solutions

1. 

École des Hautes Études en Sciences Sociales, Centre d'analyse et de mathématique sociales (CAMS), CNRS, 54 bouvelard Raspail, 75006, Paris, France

2. 

Université Paris Diderot, Université de Paris, Laboratoire Jacques-Louis Lions (CNRS UMR 7598), 8 place Aurélie Nemours, 75205, Paris CEDEX 13, France

* Corresponding author: Henri Berestycki

To Luis Caffarelli, with admiration and affection

Received  December 2018 Revised  May 2019 Published  September 2019

For a stationary system representing prey and $ N $ groups of competing predators, we show classification results about the set of positive solutions. In particular, we show that if the number of components $ N $ is too large or if the competition between different groups is too small, then the system has only constant solutions, which we then completely characterize.

Citation: Henri Berestycki, Alessandro Zilio. Predator-prey models with competition, Part Ⅲ: Classification of stationary solutions. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7141-7162. doi: 10.3934/dcds.2019299
References:
[1]

H. W. Alt, L. A. Caffarelli and A. Friedman, Variational problems with two phases and their free boundaries, Trans. Amer. Math. Soc., 282 (1984), 431–461, http://dx.doi.org/10.2307/1999245. doi: 10.1090/S0002-9947-1984-0732100-6.  Google Scholar

[2]

H. Berestycki and A. Zilio, Predators-prey models with competition, Part Ⅱ: uniform regularity estimates, In preparation. Google Scholar

[3]

H. Berestycki and A. Zilio, Predators-prey models with competition, part ⅰ: Existence, bifurcation and qualitative properties, Communications in Contemporary Mathematics, 20 (2018), 1850010, 53pp. doi: 10.1142/S0219199718500104.  Google Scholar

[4]

H. Berestycki and A. Zilio, Predator-prey models with competition: The emergence of territoriality, The American Naturalist, 193 (2019), 436-446.  doi: 10.1086/701670.  Google Scholar

[5]

L. CaffarelliS. Patrizi and V. Quitalo, On a long range segregation model, J. Eur. Math. Soc. (JEMS), 19 (2017), 3575-3628.  doi: 10.4171/JEMS/747.  Google Scholar

[6]

L. A. CaffarelliA. L. Karakhanyan and F.-H. Lin, The geometry of solutions to a segregation problem for nondivergence systems, J. Fixed Point Theory Appl., 5 (2009), 319-351.  doi: 10.1007/s11784-009-0110-0.  Google Scholar

[7]

L. A. Caffarelli and F.-H. Lin, Singularly perturbed elliptic systems and multi-valued harmonic functions with free boundaries, J. Amer. Math. Soc., 21 (2008), 847-862.  doi: 10.1090/S0894-0347-08-00593-6.  Google Scholar

[8]

L. A. Caffarelli and S. Salsa, A Geometric Approach to the Free Boundary Problems, Graduate Studies in Mathematics, 68. American Mathematical Society, Providence, RI, 2005. doi: 10.1090/gsm/068.  Google Scholar

[9]

M. ContiS. Terracini and G. Verzini, Asymptotic estimates for the spatial segregation of competitive systems, Adv. Math., 195 (2005), 524-560.  doi: 10.1016/j.aim.2004.08.006.  Google Scholar

[10]

M. ContiS. Terracini and G. Verzini, A variational problem for the spatial segregation of reaction-diffusion systems, Indiana Univ. Math. J., 54 (2005), 779-815.  doi: 10.1512/iumj.2005.54.2506.  Google Scholar

[11]

E. N. Dancer and Y. H. Du, Competing species equations with diffusion, large interactions, and jumping nonlinearities, J. Differential Equations, 114 (1994), 434-475.  doi: 10.1006/jdeq.1994.1156.  Google Scholar

[12]

E. N. DancerK. Wang and Z. Zhang, Dynamics of strongly competing systems with many species, Trans. Amer. Math. Soc., 364 (2012), 961-1005.  doi: 10.1090/S0002-9947-2011-05488-7.  Google Scholar

[13]

E. Dancer and Y. Du, Positive solutions for a three-species competition system with diffusion–Ⅰ. general existence results, Nonlinear Analysis: Theory, Methods & Applications, 24 (1995), 337–357, http://www.sciencedirect.com/science/article/pii/0362546X94E0063M. doi: 10.1016/0362-546X(94)E0063-M.  Google Scholar

[14]

E. Dancer and Y. Du, Positive solutions for a three-species competition system with diffusion–Ⅱ. the case of equal birth rates, Nonlinear Analysis: Theory, Methods & Applications, 24 (1995), 359–373, http://www.sciencedirect.com/science/article/pii/0362546X94E0064N. doi: 10.1016/0362-546X(94)E0064-N.  Google Scholar

[15]

H. Jung, Ueber die kleinste Kugel, die eine räumliche Figur einschliesst, J. Reine Angew. Math., 123 (1901), 241-257.  doi: 10.1515/crll.1901.123.241.  Google Scholar

[16]

M. Mimura, Asymptotic behaviors of a parabolic system related to a planktonic prey and predator model, SIAM J. Appl. Math., 37 (1979), 499-512.  doi: 10.1137/0137039.  Google Scholar

[17]

N. Soave and A. Zilio, Uniform bounds for strongly competing systems: The optimal Lipschitz case, Arch. Ration. Mech. Anal., 218 (2015), 647-697.  doi: 10.1007/s00205-015-0867-9.  Google Scholar

[18]

S. Terracini, G. Verzini and A. Zilio, Spiraling asymptotic profiles of competition-diffusion systems, Communications on Pure and Applied Mathematics, 2019. doi: 10.1002/cpa.21823.  Google Scholar

[19]

G. Verzini and A. Zilio, Strong competition versus fractional diffusion: The case of Lotka-Volterra interaction, Comm. Partial Differential Equations, 39 (2014), 2284-2313.  doi: 10.1080/03605302.2014.890627.  Google Scholar

[20]

V. Volterra, Variations and fluctuations of the number of individuals in animal species living together, Journal du Cons. Int. Explor. Mer, 3 (1928), 3-51.  doi: 10.1093/icesjms/3.1.3.  Google Scholar

show all references

References:
[1]

H. W. Alt, L. A. Caffarelli and A. Friedman, Variational problems with two phases and their free boundaries, Trans. Amer. Math. Soc., 282 (1984), 431–461, http://dx.doi.org/10.2307/1999245. doi: 10.1090/S0002-9947-1984-0732100-6.  Google Scholar

[2]

H. Berestycki and A. Zilio, Predators-prey models with competition, Part Ⅱ: uniform regularity estimates, In preparation. Google Scholar

[3]

H. Berestycki and A. Zilio, Predators-prey models with competition, part ⅰ: Existence, bifurcation and qualitative properties, Communications in Contemporary Mathematics, 20 (2018), 1850010, 53pp. doi: 10.1142/S0219199718500104.  Google Scholar

[4]

H. Berestycki and A. Zilio, Predator-prey models with competition: The emergence of territoriality, The American Naturalist, 193 (2019), 436-446.  doi: 10.1086/701670.  Google Scholar

[5]

L. CaffarelliS. Patrizi and V. Quitalo, On a long range segregation model, J. Eur. Math. Soc. (JEMS), 19 (2017), 3575-3628.  doi: 10.4171/JEMS/747.  Google Scholar

[6]

L. A. CaffarelliA. L. Karakhanyan and F.-H. Lin, The geometry of solutions to a segregation problem for nondivergence systems, J. Fixed Point Theory Appl., 5 (2009), 319-351.  doi: 10.1007/s11784-009-0110-0.  Google Scholar

[7]

L. A. Caffarelli and F.-H. Lin, Singularly perturbed elliptic systems and multi-valued harmonic functions with free boundaries, J. Amer. Math. Soc., 21 (2008), 847-862.  doi: 10.1090/S0894-0347-08-00593-6.  Google Scholar

[8]

L. A. Caffarelli and S. Salsa, A Geometric Approach to the Free Boundary Problems, Graduate Studies in Mathematics, 68. American Mathematical Society, Providence, RI, 2005. doi: 10.1090/gsm/068.  Google Scholar

[9]

M. ContiS. Terracini and G. Verzini, Asymptotic estimates for the spatial segregation of competitive systems, Adv. Math., 195 (2005), 524-560.  doi: 10.1016/j.aim.2004.08.006.  Google Scholar

[10]

M. ContiS. Terracini and G. Verzini, A variational problem for the spatial segregation of reaction-diffusion systems, Indiana Univ. Math. J., 54 (2005), 779-815.  doi: 10.1512/iumj.2005.54.2506.  Google Scholar

[11]

E. N. Dancer and Y. H. Du, Competing species equations with diffusion, large interactions, and jumping nonlinearities, J. Differential Equations, 114 (1994), 434-475.  doi: 10.1006/jdeq.1994.1156.  Google Scholar

[12]

E. N. DancerK. Wang and Z. Zhang, Dynamics of strongly competing systems with many species, Trans. Amer. Math. Soc., 364 (2012), 961-1005.  doi: 10.1090/S0002-9947-2011-05488-7.  Google Scholar

[13]

E. Dancer and Y. Du, Positive solutions for a three-species competition system with diffusion–Ⅰ. general existence results, Nonlinear Analysis: Theory, Methods & Applications, 24 (1995), 337–357, http://www.sciencedirect.com/science/article/pii/0362546X94E0063M. doi: 10.1016/0362-546X(94)E0063-M.  Google Scholar

[14]

E. Dancer and Y. Du, Positive solutions for a three-species competition system with diffusion–Ⅱ. the case of equal birth rates, Nonlinear Analysis: Theory, Methods & Applications, 24 (1995), 359–373, http://www.sciencedirect.com/science/article/pii/0362546X94E0064N. doi: 10.1016/0362-546X(94)E0064-N.  Google Scholar

[15]

H. Jung, Ueber die kleinste Kugel, die eine räumliche Figur einschliesst, J. Reine Angew. Math., 123 (1901), 241-257.  doi: 10.1515/crll.1901.123.241.  Google Scholar

[16]

M. Mimura, Asymptotic behaviors of a parabolic system related to a planktonic prey and predator model, SIAM J. Appl. Math., 37 (1979), 499-512.  doi: 10.1137/0137039.  Google Scholar

[17]

N. Soave and A. Zilio, Uniform bounds for strongly competing systems: The optimal Lipschitz case, Arch. Ration. Mech. Anal., 218 (2015), 647-697.  doi: 10.1007/s00205-015-0867-9.  Google Scholar

[18]

S. Terracini, G. Verzini and A. Zilio, Spiraling asymptotic profiles of competition-diffusion systems, Communications on Pure and Applied Mathematics, 2019. doi: 10.1002/cpa.21823.  Google Scholar

[19]

G. Verzini and A. Zilio, Strong competition versus fractional diffusion: The case of Lotka-Volterra interaction, Comm. Partial Differential Equations, 39 (2014), 2284-2313.  doi: 10.1080/03605302.2014.890627.  Google Scholar

[20]

V. Volterra, Variations and fluctuations of the number of individuals in animal species living together, Journal du Cons. Int. Explor. Mer, 3 (1928), 3-51.  doi: 10.1093/icesjms/3.1.3.  Google Scholar

Figure 1.  Pictorial description of Theorem 1.1
[1]

Hoang The Tuan. On the asymptotic behavior of solutions to time-fractional elliptic equations driven by a multiplicative white noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1749-1762. doi: 10.3934/dcdsb.2020318

[2]

Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045

[3]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[4]

Pierre Baras. A generalization of a criterion for the existence of solutions to semilinear elliptic equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 465-504. doi: 10.3934/dcdss.2020439

[5]

José Luiz Boldrini, Jonathan Bravo-Olivares, Eduardo Notte-Cuello, Marko A. Rojas-Medar. Asymptotic behavior of weak and strong solutions of the magnetohydrodynamic equations. Electronic Research Archive, 2021, 29 (1) : 1783-1801. doi: 10.3934/era.2020091

[6]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[7]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

[8]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[9]

Riadh Chteoui, Abdulrahman F. Aljohani, Anouar Ben Mabrouk. Classification and simulation of chaotic behaviour of the solutions of a mixed nonlinear Schrödinger system. Electronic Research Archive, , () : -. doi: 10.3934/era.2021002

[10]

Nahed Naceur, Nour Eddine Alaa, Moez Khenissi, Jean R. Roche. Theoretical and numerical analysis of a class of quasilinear elliptic equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 723-743. doi: 10.3934/dcdss.2020354

[11]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[12]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[13]

Adrian Viorel, Cristian D. Alecsa, Titus O. Pinţa. Asymptotic analysis of a structure-preserving integrator for damped Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020407

[14]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[15]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[16]

Yi Guan, Michal Fečkan, Jinrong Wang. Periodic solutions and Hyers-Ulam stability of atmospheric Ekman flows. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1157-1176. doi: 10.3934/dcds.2020313

[17]

Martin Kalousek, Joshua Kortum, Anja Schlömerkemper. Mathematical analysis of weak and strong solutions to an evolutionary model for magnetoviscoelasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 17-39. doi: 10.3934/dcdss.2020331

[18]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[19]

Jann-Long Chern, Sze-Guang Yang, Zhi-You Chen, Chih-Her Chen. On the family of non-topological solutions for the elliptic system arising from a product Abelian gauge field theory. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3291-3304. doi: 10.3934/dcds.2020127

[20]

Yutong Chen, Jiabao Su. Nontrivial solutions for the fractional Laplacian problems without asymptotic limits near both infinity and zero. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021007

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (188)
  • HTML views (153)
  • Cited by (0)

Other articles
by authors

[Back to Top]